Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Houston/Galveston, TX

May 26, 2011Colorado County, Jackson County, Wharton County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 26, 2011, 12:45 AM CDT for Colorado County, Jackson County, Wharton County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 12:45 AM CDT (05:45 UTC)
Expired
May 26, 2011, 1:30 AM CDT
In force
45 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Colorado County, TX, Jackson County, TX, Wharton County, TX

The radar

The Austin/San Antonio radar (KEWX), 145 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:55 AM CDTHAIL 2.75Sheridan, TX
May 26, 1:17 AM CDTTSTM WND DMGCordele, TXROOF RIPPED OFF A TRAILER HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4864 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS54 KHGX 260545
SVRHGX
TXC089-239-481-260630-
/O.NEW.KHGX.SV.W.0056.110526T0545Z-110526T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLORADO COUNTY IN SOUTHEAST TEXAS...
  NORTHERN JACKSON COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 130 AM CDT

* AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 30 MILES NORTHWEST OF EL CAMPO...OR 16 MILES EAST
  OF HALLETTSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO GANADO AND EDNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9669 2933 9660 2936 9659 2952 9675
      2961 9659 2919 9616 2891 9669 2921 9675
TIME...MOT...LOC 0545Z 329DEG 27KT 2945 9667

$$
1 follow-up statement
159 
WWUS54 KHGX 260602
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
102 AM CDT THU MAY 26 2011

TXC089-239-481-260630-
/O.CON.KHGX.SV.W.0056.000000T0000Z-110526T0630Z/
COLORADO TX-WHARTON TX-JACKSON TX-
102 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR JACKSON...WHARTON AND COLORADO COUNTIES...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO BASEBALL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES 
SOUTHEAST OF SHERIDAN...OR 21 MILES SOUTHWEST OF EAGLE LAKE...MOVING 
SOUTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NADA...
CORDELE...EL CAMPO...LOUISE...GANADO...AND EDNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

HAIL UP TO 2.75 INCHES IN DIAMETER HAS BEEN REPORTED IN SHERIDAN 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2924 9669 2933 9660 2936 9659 2952 9675
      2961 9659 2919 9616 2891 9669 2921 9675
TIME...MOT...LOC 0600Z 332DEG 39KT 2936 9658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:55 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 25, 9:55 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT WED MAY 25 2011

.DISCUSSION...
CAP OBVIOUSLY BUSTED AND HAVE A SCT STORMS DEVELOPING ALONG THE
DRYLINE/FRONTAL BOUNDARY MOVING INTO THE NRN PART OF THE CWA.
STORMS HAVE BEEN PULSING UP AND DOWN AND WOULD GENERALLY EXPECT A
WEAKENING TREND OVERNIGHT...BUT IN THE NEAR TERM LOOKING FOR A
POSSIBLE MERGER OF STORMS NEAR THE GRIMES/WALKER/MONTGOMERY BORDER.
NUDGED POPS UP OVERNIGHT...AND CANNOT RULE OUT AT LEAST SOME SCT ACTIVITY
FURTHER SOUTH AS NAM12 AND ECMWF SUGGEST...BUT GENERALLY LOOKING FOR
THE SVR STUFF TO TAPER OFF IN THE NEXT COUPLE HOURS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  92  71  95  73 /  60  10  10  10  10
HOUSTON (IAH)              74  94  72  94  74 /  40  10  10  10  10
GALVESTON (GLS)            78  86  76  86  77 /  30  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 25, 3:03 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT WED MAY 25 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
303 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS
AFTERNOON THROUGH MIDNIGHT...NORTH OF OF THE HOUSTON METRO AREA.
A FRONT WILL PUSH INTO SOUTHEAST TEXAS TONIGHT AND A FEW
THUNDERSTORMS COULD DEVELOP ALONG IT. SHOULD THE THUNDERSTORMS
BREAK THROUGH THE CAPPING INVERSION...THE STORMS COULD BECOME
SEVERE GIVEN STRONG INSTABILITY. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. ANY THUNDERSTORM ACTIVITY
SHOULD END BEFORE MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

In the hours before

Local storm report, May 25, 11:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1103 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

&&

47
Local storm report, May 25, 11:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47
Local storm report, May 25, 11:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1143 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             COLUMBUS                29.70N 96.55W
05/25/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47
Local storm report, May 26, 12:00 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             COLUMBUS                29.70N 96.55W
05/25/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

1149 PM     TORNADO          7 N PLUM GROVE          30.30N 95.09W
05/25/2011                   LIBERTY            TX   PUBLIC

&&

47
Local storm report, May 26, 12:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1210 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             COLUMBUS                29.70N 96.55W
05/25/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

1149 PM     TORNADO          7 N PLUM GROVE          30.30N 95.09W
05/25/2011                   LIBERTY            TX   PUBLIC

1150 PM     HAIL             9 S COLUMBUS            29.57N 96.55W
05/25/2011  E1.75 INCH       COLORADO           TX   LAW ENFORCEMENT

1203 AM     HAIL             WEIMAR                  29.70N 96.78W
05/26/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

&&

47
Special weather statement, May 26, 12:12 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1212 AM CDT THU MAY 26 2011

TXZ213-260615-
HARRIS-
1212 AM CDT THU MAY 26 2011

...STRONG THUNDERSTORM OVER NORTH HOUSTON...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF JERSEY VILLAGE...MOVING EAST AT
25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...SAN JACINTO STATE
PARK...MEMORIAL...LAKE HOUSTON DAM...SPRING VALLEY...SOUTH HOUSTON...
PASADENA...LA PORTE...KINGWOOD...JERSEY VILLAGE...JACINTO CITY...
HUNTERS CREEK VILLAGE...HUMBLE...HOUSTON...HILSHIRE VILLAGE...
HIGHLANDS...GALENA PARK...DEER PARK...CLOVERLEAF...CHANNELVIEW...
BARRETT AND ALDINE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2958 9502 2980 9561 3004 9559 3004 9531
      3003 9529 3010 9509 2985 9502
TIME...MOT...LOC 0513Z 278DEG 23KT 2987 9543

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:08 PM CDTSpecial Weather StatementHGXWalker52 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker61 min
May 25, 8:50 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington40 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningHGXColorado28 min
May 25, 9:23 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker42 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Montgomery, Walker, Washington60 min
May 25, 10:25 PM CDTSpecial Weather StatementHGXWashington65 min
May 25, 10:31 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, San Jacinto, Walker44 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningHGXColorado44 min
May 25, 10:57 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto, Walker48 min
May 25, 11:23 PM CDTTornado WarningHGXLiberty, Montgomery52 min
May 25, 11:29 PM CDTSevere Thunderstorm WarningHGXColorado46 min
May 25, 11:56 PM CDTSevere Thunderstorm WarningHGXColorado49 min
May 25, 11:58 PM CDTTornado WarningHGXLiberty32 min
May 26, 12:12 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 12:27 AM CDTSevere Thunderstorm WarningHGXChambers, Liberty63 min
May 26, 1:27 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 1:28 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton62 min
May 26, 1:40 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris24 min
May 26, 1:50 AM CDTSpecial Marine WarningHGX55 min
May 26, 2:10 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton50 min
May 26, 2:42 AM CDTSpecial Marine WarningHGX79 min
May 26, 2:56 AM CDTSpecial Marine WarningHGX94 min
May 26, 2:59 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda61 min
May 26, 3:22 AM CDTSpecial Marine WarningHGX83 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.